MAUDE Adverse Event Report: ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID

ETHICON INC. STRATAFIX SPIRAL MONOCRYL+; SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Catalog Number SXMP1B417
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Not Applicable (3189)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What was the date of the initial procedure? what was the condition of the tissue where suture was used (normal, diseased, weakened)? where did the suture start (top to bottom or bottom to top)? when suturing with stratafix symmetric, how far was the bite from the edge of the tissue? when suturing with stratafix spiral, how far was the bite from the edge of the tissue? were any solutions used during closure (ie antimicrobial)? was there any patient event prior to the wound dehiscence (cough, fall, etc)? how deep was the wound dehiscence (to what layer of tissue)? what is the surgeon opinion as to relationship of the stratafix symmetric and the wound dehiscence? what is the surgeon opinion as to relationship of the stratafix spiral and the wound dehiscence? can you describe the appearance of both stratafix sutures during the second procedure? was the suture found intact and tissue pulled away from suture? was the symmetric suture found broken, can you identify where (termination, middle, end)? was the spiral suture found broken, can you identify where (termination, middle, end)? do you have the status of suture for evaluation? can you provide patient age, gender, weight, other medical conditions?.
 
Event or Problem Description
It was reported that a patient underwent a total knee procedure on unknown date in (b)(6) 2018 and barbed suture was used to close the outer layer of skin tissue.The patient experienced wound dehiscence two weeks post procedure.A second procedure was performed on an unknown date to close the wound with unknown suture.The patient current status is reported as discharged and fine.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).The following additional information was received: the surgeon is using vicryl and stratafix to reinforce.

Brand Name
STRATAFIX SPIRAL MONOCRYL+
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYGLCOLIC ACID
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8262554
Report Number2210968-2019-78492
Device Sequence Number13857323
Product Code GAM
UDI-Device Identifier10705031236332
UDI-Public10705031236332
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXMP1B417
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer02/20/2019
Initial Report FDA Received Date01/18/2019
Supplement Report FDA Received Date02/21/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(B)(4)
Outcome Attributed to Adverse Event Required Intervention;